Alert archive / Nevada / Red Flag Warnings in 2019
Red Flag Warning 7, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Aug 9, 2019, 2:31 PM PDT for Lincoln County, Nevada. It took effect at Aug 10, 2019, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2019, 2:31 PM PDT (21:31 UTC)
- In effect from
- Aug 10, 2019, 11:00 AM PDT
- Expired
- Aug 10, 2019, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
County Lincoln County, NV
The radar
The Cedar City radar (KICX), 178 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3582 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
827 WWUS85 KVEF 092131 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 231 PM PDT Fri Aug 9 2019 NVZ461-101115- /O.NEW.KVEF.FW.W.0007.190810T1800Z-190811T0300Z/ Lincoln County/Ely Dispatch- 231 PM PDT Fri Aug 9 2019 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 461... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM PDT Saturday. * AFFECTED AREA...In Nevada...Fire weather zone 461. * TIMING...Gusty winds and low humidity will combine to create critical fire weather conditions late Saturday morning through early Saturday evening. * WIND...South to southwest 15 to 25 mph with gusts 35 to 40 mph. * HUMIDITY...9 to 13 percent. * IMPACTS...any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Outdoor burning is not recommended. && $$ weather.gov/lasvegas
3 follow-up statements
178 WWUS85 KVEF 101014 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 314 AM PDT Sat Aug 10 2019 NVZ461-102300- /O.CON.KVEF.FW.W.0007.190810T1800Z-190811T0300Z/ Lincoln County/Ely Dispatch- 314 AM PDT Sat Aug 10 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 461... * AFFECTED AREA...In Nevada...Fire weather zone 461. * TIMING...Gusty winds and low humidity will combine to create critical fire weather conditions late this morning through early this evening. * WIND...South to southwest 15 to 25 mph with gusts 35 to 40 mph. * HUMIDITY...9 to 13 percent. * IMPACTS...any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Outdoor burning is not recommended. && $$ weather.gov/lasvegas
402 WWUS85 KVEF 102020 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 120 PM PDT Sat Aug 10 2019 NVZ461-110300- /O.CON.KVEF.FW.W.0007.000000T0000Z-190811T0300Z/ Lincoln County/Ely Dispatch- 120 PM PDT Sat Aug 10 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 461... * AFFECTED AREA...In Nevada...Fire weather zone 461. * TIMING...Gusty winds and low humidity will combine to create critical fire weather conditions late this morning through early this evening. * WIND...South to southwest 15 to 25 mph with gusts 35 to 40 mph. * HUMIDITY...9 to 13 percent. * IMPACTS...any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Outdoor burning is not recommended. && $$ weather.gov/lasvegas
165 WWUS85 KVEF 110257 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 757 PM PDT Sat Aug 10 2019 NVZ461-110400- /O.EXP.KVEF.FW.W.0007.000000T0000Z-190811T0300Z/ Lincoln County/Ely Dispatch- 757 PM PDT Sat Aug 10 2019 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 461... Winds were beginning to subside this evening, so the Red Flag Warning will be allowed to expire. $$ Morgan weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Aug 9, 9:42 AM PDT, 4 hours 49 minutes earlier.
Area forecast discussion, Aug 9, 9:42 AM PDT, 4 hours 49 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 942 AM PDT Fri Aug 9 2019 .SYNOPSIS...Dry air has spread over most of our area, though residual moisture could result in isolated storms near the eastern Mohave County border this afternoon. Sunny and dry conditions with temperatures within a few degrees of seasonal averages can be expected through the weekend and the majority of the work week. && .UPDATE...Dry and stable air has spread over all of the forecast area except far eastern Mohave County. The latest RAP and HRRR indicate higher boundary layer moisture just to the east of the border retrograding a little during the day and could support a few showers and thunderstorms over the area extending from near Alamo Lake up across the Hualapai Mountains then toward Mt. Trumbull this afternoon. These indications are outliers compared to other HREF members and it appears more likely that convection will be confined from Mt. Trumbull and areas to the northeast. No immediate changes planned, but will closely monitor southeast Mohave County for signs of moisture influx. && .PREV DISCUSSION...245 AM PDT .DISCUSSION...Today through next Friday. Monsoonal moisture largely comes to an end today as an upper-level area of low pressure pushes inland off the coast of Northern California effectively pushing the monsoonal high eastward. This incoming trough will provide us with a dry southwesterly flow that will persist through the weekend. The exception to this will be Mohave County where residual moisture lingers with PWATs in excess of 0.75" expected to result in isolated showers or thunderstorms through the afternoon. The threat of flash flooding is not nonexistent due to the potential for some training storms. However, due to unimpressive afternoon relative humidities as well as below- average PWATs for this time of year, the main threats would instead be lightning and sudden gusty outflow winds. The Storm Prediction Center has much of southern Nevada under an Elevated Fire Weather risk. As stated in previous discussions, we have been monitoring these areas closely due to gusty winds - particularly in the higher elevations - coupled with low RH values. Upon further analysis, "elevated risk" seems to be the most accurate description, most notably for Lincoln County. Maximum afternoon wind gusts remain below fire weather headline thresholds remaining largely below 35 mph, despite minimum RH values flirting with criteria. Saturday afternoon looks to tell the same story, though we will be continuing to monitor wind trends closely for northern Lincoln County in the event that fire weather headlines need to be issued. The forecast for Sunday forward remains quiet. We will maintain a dry southwesterly flow over the region through the work week with temperatures remaining within a few degrees of seasonal normals. As a result of this dry pattern, afternoon relative humidities will remain in the lower digits. At the moment, wind speeds do not look to pose any fire weather concerns, though we will continue to monitor for updates. && .AVIATION...For McCarran...Breezy southerly winds are expected today with gusts to near 30 knots possible during the afternoon hours. Dry conditions are expected across the Las Vegas valley though a few cumulus build ups will be possible in the afternoon. Clearing skies expected in the evening with winds decreasing after dark. For the rest of southern Nevada, northwest Arizona and southeast California...Breezy south winds expected across the regional TAF sites today, picking up markedly after 18z. Gusts of 20 to 30 knots will be common during the afternoon. Dry conditions are expected though a few thunderstorms may develop across far northwest Arizona. Winds will tend to decrease after dark. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Adair DISCUSSION...Varian AVIATION...Outler For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Aug 9, 12:19 PM PDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1219 PM PDT FRI AUG 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM TSTM WND GST 12 SW ELGIN 37.25N 114.71W
08/08/2019 M61 MPH LINCOLN NV MESONET
0630 PM TSTM WND DMG 5 S NEEDLES 34.77N 114.60W
08/08/2019 SAN BERNARDINO CA LAW ENFORCEMENT
*** 1 INJ ***
CHP REPORTS A SEMI TRUCK ROLL OVER SOUTH OF
FIVE MILE ROAD ON HIGHWAY 95 NEAR NEEDLES,
AROUND MILE MARKER 51. LAW ENFORCEMENT
TWITTER CONFIRMS THAT TRUCK ROLLED DUE TO
THUNDERSTORM WINDS. REPORTS OF GUSTS AROUND
40 MPH WITH THE STORM AT THE TIME. A MINOR
INJURY WAS REPORTED.
0609 PM TSTM WND DMG TOPOCK 34.77N 114.49W
08/08/2019 MOHAVE AZ TRAINED SPOTTER
TRAINED SPOTTERS REPORTED STRONG WINDS IN
TOPOCK, AZ. POWER OUTAGE REPORTED IN TOPOCK
AND UTILITY COMPANY IS RESPONDING TO LINES
DOWN. ALSO RECEIVED A VIDEO VIA SOCIAL MEDIA
OF STRONG WINDS AND HEAVY RAIN WITH ISOLATED
FLOODING IN TOWN. TIME ESTIMATED BASED ON
RADAR.
&&
WOLFThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 9:09 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 51 min |
Nearby
Red Flag Warnings in Nevada, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.